Hail, Clayton
- When
- August 18, 3:52 PM EST
- Where
- Clayton County, Conley
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.650, -84.317
The public reported penny-sized hail.
4 hail, 2 thunderstorm wind, 1 lightning, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 18, 1:40 PM EST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 240 PM EDT THU AUG 18 2005 .SHORT TERM...MOIST SUMMERTIME AIRMASS CONTINUES OVER THE AREA WITH PW OVER 2 INCHES ON THE MORNING SOUNDING AT FFC. WITH WESTERLIES SINKING A LITTLE FURTHER SOUTH THE NORTH PORTION OF THE FORECAST AREA IS BEGINNING TO COME UNDER THE INFLUENCE OF SOME WEAK SHORT WAVES. ONE WILL BE MOVING THROUGH THIS EVENING...KEEPING HIGHER POPS OVER THE NORTH. MID LEVEL FLOW BECOMES MORE NORTHERLY AND EVENTUALLY NORTHEASTERLY THE NEXT COUPLE OF DAYS. NOT MUCH DRYING FOR FRIDAY SO SHOULD STILL SEE SCATTERED AFTERNOON THUNDERSTORMS...BUT SOME DRYING ALOFT BY SATURDAY WITH LOWER POPS. SOME MOS GUIDANCE INDICATING LESS THAN 20 PERCENT CHANCE SATURDAY...BUT DOES NOT APPEAR TO BE DRY OR STABLE ENOUGH TO COMPLETELY ELIMINATE POPS. WITH RELATIVELY HIGH HEIGHTS AND LOW LEVEL THICKNESSES THE NEXT COUPLE OF DAYS SHOULD SEE VERY WARM TEMPERATURES WITH THE MINIMAL CONVECTION AIDING IN THE HEATING. .LONG TERM...AS UPPER LOW RIDES EAST ALONG THE CANADIAN BORDER...TROUGH DEVELOPS ALONG THE EAST COAST...ALLOWING A COLD FRONT TO DROP SOUTH OF THE FORECAST AREA BY MONDAY. THIS SHOULD GIVE A COUPLE OF DAYS EARLY IN THE WEEK WITH NO POPS IN THE NORTH AS MID LEVEL RH DROPS BELOW 30 PERCENT. BY MIDWEEK AS THE HIGH PASSES BY TO OUR NORTH WE GET INTO LOW LEVEL EASTERLY FLOW AND MOISTURE BEGINS TO RETURN TO THE AREA. COOLER TEMPERATURES BEHIND THE FRONT...PRIMARILY AT NIGHT AS DEW POINTS DROP WELL INTO THE 60S. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 74 92 73 94 / 40 30 20 20 ATHENS 72 93 72 94 / 40 30 20 20 GAINESVILLE 71 90 71 92 / 40 30 20 20 ROME 73 96 73 98 / 40 30 20 20 COLUMBUS 76 94 76 96 / 30 30 20 30 MACON 75 94 75 97 / 30 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 26
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 AM EDT THU AUG 18 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191000- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 610 AM EDT THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA... .SYNOPSIS... WEAK HIGH PRESSURE WILL CONTINUE OVER GEORGIA TODAY. A WEAK SURFACE BOUNDARY WITH ASSOCIATED LOW LEVEL TROPICAL MOISTURE WILL ALSO CONTINUE OVER THE STATE. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL UP TO 2 INCHES. THE BEST TIME FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND EARLY EVENING. .DISCUSSION... WITH TROPICAL LOW LEVEL MOISTURE CONTINUING OVER THE AREA...NORTH AND CENTRAL GEORGIA CAN EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. THERE IS A WEAK SHORT WAVE THAT WILL MOVE ACROSS THE CWA THIS AFTERNOON WHICH SHOULD HELP TO REINFORCE THE TROPICAL MOISTURE ALREADY IN PLACE. THE SURFACE BOUNDARY OVER CENTRAL GEORGIA WILL ALSO BE A FOCUSING MECHANISM FOR DIURNAL CONVECTION. WITH SLIGHTLY DRYER AIR IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE ANY CONVECTIVE DEVELOPMENT TODAY SHOULD STAY BELOW SEVERE LIMITS. MARGINAL INSTABILITY WILL ALSO PREVAIL TODAY WITH CAPES NEAR 1000 AND LIFTED INDICES IN THE MINUS 2 TO MINUS 3 RANGE. THIS WILL ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP WITH SOME STORMS PRODUCING FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 355 PM EDT THU AUG 18 2005 GAZ052-182030- 355 PM EDT THU AUG 18 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HEARD COUNTY UNTIL 430 PM EDT... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 10 MILES NORTHEAST OF FRANKLIN TO WARESVILLE...MOVING EAST AT 10 MPH. THESE STORMS ARE PRODUCING FREQUENT CLOUD-TO-GROUND LIGHTNING AND MAY PRODUCE WIND GUSTS TO 30 OR 40 MPH AS THEY MOVE ACROSS THE EASTERN AND SOUTHERN PORTION OF HEARD COUNTY. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FRANKLIN AND COOKSVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE ACCUMULATION OF WATER ON ROADWAYS. SLOW DOWN TO AVOID HYDROPLANING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 403 PM EDT THU AUG 18 2005 GAZ053-182045- 403 PM EDT THU AUG 18 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN COWETA COUNTY UNTIL 445 PM EDT... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM SARGENT TO 9 MILES WEST OF STEPHENS CROSSROADS...MOVING EAST AT 10 MPH. THESE STORMS ARE PRODUCING FREQUENT CLOUD-TO-GROUND LIGHTNING AND MAY PRODUCE WIND GUSTS TO 30 OR 40 MPH. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SARGENT...NEWNAN AND STEPHENS CROSSROADS. BRIEF HEAVY DOWNPOURS MAY CAUSE ACCUMULATION OF WATER ON ROADWAYS. SLOW DOWN TO AVOID HYDROPLANING.
The Atlanta radar (KFFC), 39 km away, was scanning. The volume nearest the first event began at 20:53 UTC.
4 hail, 2 thunderstorm wind, 1 lightning, 1 flash flood. Local standard time, as filed.
The public reported penny-sized hail.
The Henry County Emergency Management Director reported that lightning strikes set fire to three homes in the McDonough area. In addition, at least three power poles were struck as well, leaving a number of residents without power during the evening.
The public reported penny-sized hail. Several small limbs and and twigs were blown down as well.
The public reported that from 8 to 10 trees were blown down at a private residence. No damage was reported to any structures, however.
The public reported nickel-sized hail.
The public reported that strong thunderstorm winds blew down a few trees and a couple of power lines in the Leaf community along Pless Road.
The White County Emergency Management Director and the public reported flash flooding in at least two different locations in the northeast part of the county. Flash flooding was observed at the intersection of Nacoochee Road and Woodman Hall Road about 1/2 mile northeast of downtown Cleveland when a small stream overflowed its banks. Flash flooding was also observed in the far northeast part of the county northeast of Sautee when Bean Creek overflowed its banks flooding Georgia Highway 255. Heavy thunderstorms had dumped from five to eight inches of rain across much of northeast White county during the afternoon. Damage was limited to minor debris cleanup.
The Banks County Emergency Management Director reported nickel-sized hail. Thunderstorm wind gusts were also estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475605, 5475267, 5475269, 5475271, 5475268, 5475270, 5475690, 5475266.